When Antibiotics Lead to Deadly Diarrhea

Its day five of Get Smart About Antibiotics Week. In todays CDC Safe Healthcare Blog, Matthew Wayne MD, CMD, of the American Medical Directors Association (AMDA) takes a close look at Clostridium difficile, a major cause of acute, antibiotic-associated diarrhea in the nations nursing homes and long-term care facilities.

Clostridium difficile results in nearly 14,000 deaths each and every year, of these deaths 90 percentĀ involve people 65 years and older. As a patient, caregiver, or nursing home facility, theres a lot you can do to prevent these potentially deadly infections. To learn how you can help, join the conversation at http://blogs.cdc.gov/safehealthcare/.

Hide comments

Comments

  • Allowed HTML tags: <em> <strong> <blockquote> <br> <p>

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Publish